Alert archive / Nebraska / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jun 20, 2011, 2:55 AM MDT for 21 counties in Nebraska. It took effect at Jun 20, 2011, 6:00 AM MDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 2:55 AM MDT (08:55 UTC)
- In effect from
- Jun 20, 2011, 6:00 AM MDT
- Expired
- Jun 21, 2011, 2:26 AM MDT
- In force
- 20 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
All 21 counties
Arthur County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1727 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 17.6
The text
As transmitted, in the capitals the NWS used until 2016.
181 WGUS63 KLBF 200855 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 AM CDT MON JUN 20 2011 ...HEAVY RAINFALL IS EXPECTED AGAIN TODAY AND TONIGHT... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK THROUGH NEBRASKA TODAY. MOISTURE DRAWN INTO THE SYSTEM IS EXPECTED TO SPAWN ANOTHER ROUND OF HEAVY THUNDERSTORMS BEGINNING THIS MORNING ACROSS SOUTHERN NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO LIFT NORTH THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND THIS EVENING. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED PRODUCING FLOODING ACROSS AREAS WET FROM PREVIOUS RAIN EVENTS. NEZ004>010-022>025-035>037-056>059-069>071-094-201700- /O.NEW.KLBF.FF.A.0003.110620T1200Z-110621T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN... KILGORE 355 AM CDT MON JUN 20 2011 /255 AM MDT MON JUN 20 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA... SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA...BOYD...BROWN...EASTERN CHERRY... HOLT...KEYA PAHA...ROCK...THOMAS AND WESTERN CHERRY. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... ARTHUR...GRANT...HOOKER...LOGAN AND MCPHERSON. * FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH TUESDAY MORNING * THUNDERSTORMS WILL LIFT NORTH THROUGH SOUTHWEST NEBRASKA THIS MORNING AND THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND THIS EVENING. 1 TO 3 INCHES OF RAINFALL WILL PRODUCE FLOODING ACROSS AREAS WET FROM PREVIOUS RAIN EVENTS. * UNIMPROVED ROADS MAY WASH OUT. THE HEAVY RAIN WILL WORSEN FLOODING ON CREEKS...SMALL STREAMS AND RIVERS THAT ARE AT BANKFUL OR IN FLOOD. URBAN FLOODING IS LIKELY IN AREAS THAT ARE EXPERIENCING RIVER FLOODING OR RECEIVED HEAVY RAINFALL SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CDC
2 follow-up statements
628 WGUS63 KLBF 201758 AAA FFALBF FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1258 PM CDT MON JUN 20 2011 ...HEAVY RAINFALL IS EXPECTED AGAIN THIS AFTERNOON AND TONIGHT... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK THROUGH NEBRASKA TODAY. MOISTURE DRAWN INTO THE SYSTEM IS EXPECTED TO SPAWN ANOTHER ROUND OF HEAVY THUNDERSTORMS BEGINNING THIS AFTERNOON ACROSS SOUTHERN AND NORTH CENTRAL NEBRASKA. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED PRODUCING FLOODING ACROSS AREAS WET FROM PREVIOUS RAIN EVENTS. NEZ004>010-022>025-035>037-056>059-069>071-094-210200- /O.CON.KLBF.FF.A.0003.000000T0000Z-110621T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN... KILGORE 1258 PM CDT MON JUN 20 2011 /1158 AM MDT MON JUN 20 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL NEBRASKA... BOYD...BROWN...EASTERN CHERRY...HOLT...KEYA PAHA...ROCK... THOMAS AND WESTERN CHERRY. IN SOUTHWEST NEBRASKA...CHASE... FRONTIER...HAYES...KEITH...LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA...DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA...ARTHUR...GRANT...HOOKER...LOGAN AND MCPHERSON. * THROUGH TUESDAY MORNING * THUNDERSTORMS WILL LIFT NORTH THROUGH SOUTHWEST NEBRASKA THIS AFTERNOON AND THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. 1 TO 3 INCHES OF RAINFALL WILL PRODUCE FLOODING ACROSS AREAS WET FROM PREVIOUS RAIN EVENTS. * UNIMPROVED ROADS MAY WASH OUT. THE HEAVY RAIN WILL WORSEN FLOODING ON CREEKS...SMALL STREAMS AND RIVERS THAT ARE AT BANKFULL OR IN FLOOD. URBAN FLOODING IS LIKELY IN AREAS THAT ARE EXPERIENCING RIVER FLOODING OR RECEIVED HEAVY RAINFALL SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ POWER
367 WGUS63 KLBF 210826 AAA FFALBF FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 AM CDT TUE JUN 21 2011 NEZ004>010-022>025-035>037-056>059-069>071-094-210930- /O.CAN.KLBF.FF.A.0003.000000T0000Z-110621T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON... CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN... KILGORE 326 AM CDT TUE JUN 21 2011 /226 AM MDT TUE JUN 21 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA... SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA HAS BEEN CANCELLED. THE HEAVY RAIN HAS ENDED ACROSS THIS AREA. LIGHT TO MODERATE RAIN WILL CONTINUE TO DRIFT SLOWLY EAST TODAY PRODUCING MINOR IF ANY FLOODING. HEAVY RAIN MONDAY HAS LEFT STANDING WATER IN FLOODED AREAS...CREEKS NEAR BANKFUL AND SOME ROADS IMPASSABLE. FLOOD CONDITIONS WILL BE UPDATED IN ADVISORIES TODAY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 2:29 PM MDT, 12 hours 26 minutes earlier.
Area forecast discussion, Jun 19, 2:29 PM MDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT SUN JUN 19 2011 .SYNOPSIS... H5 LOW OVER THE MARITIMES WITH WITH RIDGING INTO THE GREAT LAKES AND A CLOSED LOW OVER ALBERTA WITH DEEP TROUGH INTO THE GREAT BASIN. JET STREAK ROUNDING THE TROUGH INTO THE NEBRASKA PANHANDLE AND ASSOCIATED PRECIPITATION ECHOES ALONG WEST TO EAST 800H BOUNDARY. SURFACE LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA AND DEEPENING LOW PRESSURE OVER EASTERN COLORADO. && .DISCUSSION... BELOW NORMAL TEMPERATURES AND WET IN THE NEAR TERM. MODELS ARE HAVING SOME PROBLEMS WITH FOCUS AREA FOR CONVECTION IN THE NEAR TERM. NAM PUSHES FOCUS NORTH INTO THE DAKOTAS WHILE GFS HOLDS BACK WITH FOCUS OVER SOUTHWEST NEBRASKA AND THEN SHIFTING IT NORTH INTO THE NEBRASKA SANDHILLS WITH THE WARM FRONT THROUGH THE EVENING AND INTO THE DAKOTAS MONDAY MORNING. SURFACE PLOT AND MSAS SUPPORTS SPLIT SURFACE LOW AT THE MOMENT. AS THE TROUGH MOVES OUT OF THE ROCKIES AND ONTO THE PLAINS LOW OVER EASTERN COLORADO WILL DEEPEN AND BE THE DOMINATE FOCUS FOR CONVECTION MORE CLOSELY MIRRORING THE GFS SOLUTION. WILL TREND TOWARDS THIS MODEL ESPECIALLY WITH THE QUANTITATIVE PRECIPITATION FORECAST. PWS ON THIS MORNINGS SOUNDING 0.94 AND 1.27 AT KOAX. STRONG WESTERLY COMPONENT TO MOISTURE ADVECTION THROUGH THE AFTERNOON AND EVENING...GFS PWS INCREASING TO AROUND 1.5 INCHES WHICH IS 99TH PERCENTILE FOR ALL TIME PWS AND ABOVE 2 STANDARD DEVIATIONS FOR THIS TIME OF YEAR. STORM MOTION 270 AT 9KTS. BUFKIT SOUNDINGS FOR WESTERN NEBRASKA SHOWING SIMILAR VALUES WITH SLOW STORM MOTIONS GOOD SET UP FOR HEAVY RAIN. CAPE ON THIS MORNINGS SOUNDING 3000J/KG WITH SB LIS -8. TRIPLE POINT LOOKS TO BE INITIALLY OVER NORTHWEST KANSAS SOUTHWEST NEBRASKA THIS AFTERNOON WITH INVERTED TROUGH ACROSS WESTERN NEBRASKA INTO BLACKHILLS. LARGE HAIL DAMAGING WINDS AND VERY HEAVY RAIN WITH STORMS FURTHER NORTH ACROSS WESTERN NEBRASKA. THE BEST HEAVY RAIN POTENTIAL WILL COME THROUGH THE DAY MONDAY AS THE SURFACE LOW AND THE UPPER LOW BECOME STACKED OVER WESTERN NEBRASKA WITH FOCUS ON WESTERN NEBRASKA SANDHILLS. THIS WILL BE OVER PORTIONS OF THE NORTH PLATTE RIVER BASIN BUT WITH REDUCTIONS IN CFS FROM KINGSLEY SHOULD BE A WASH BUT SEE HYDROLOGY SECTION FOR MORE DETAILED DISCUSSION. WINDS WILL BECOME A CONCERN MONDAY NIGHT INTO TUESDAY. WILL HAVE TO BE WATCHED FOR AN ADVISORY. SYSTEM WILL SHEAR OUT THROUGH NORTHEAST NEBRASKA TUESDAY WITH SHOWERS AND THUNDERSTORMS CONTINUING OVER NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA THROUGH TUESDAY NIGHT. IN THE EXTENDED SLOW MOVING UPPER SYSTEM MOVES TO THE EAST AWAY FROM FORECAST AREA. SOME WRAPAROUND SHOWERS AND CLOUDS MAY LINGER ESPECIALLY OVER THE NORTHEAST FORECAST AREA. THURSDAY RIDGING RETURNS TO THE NORTHERN PLAINS WITH TEMPERATURES RETUNING TO NORMAL FOR THIS TIME OF YEAR. A STALLED OUT BOUNDARY ALONG THE EASTERN PLAINS OF COLORADO AND WYOMING WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT WITH SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE RIDGE AND EVENTUALLY A STRONGER SYSTEM MOVES ACROSS THE DAKOTAS THROUGH THE WEEKEND AND BRINGS BETTER CHANCES FOR PRECIPITATION TO WESTERN NEBRASKA SUNDAY. WEAK RIDGE BUILDS BACK IN THE FIRST PART OF THE WORK WEEK. && .AVIATION... SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH THE OVERNIGHT FOR BOTH THE LBF AND VTN FLIGHT TERMINALS. AN UPPER LEVEL TROUGH WILL SLOWLY EJECT EAST FROM THE INTER MOUNTAIN WEST TOWARD THE GREAT PLAINS. AIDED BY STRONG UPPER LEVEL SUPPORT...SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO WHICH IN TURN WILL FORCE A WARM FRONT NORTHWARD OVER SOUTHERN NEBRASKA. STORMS ARE EXPECTED TO DEVELOP OVER TWO REGIONS...FIRST ALONG THE HIGHER TERRAIN OF EASTERN COLORADO/WYOMING...AND THE SECOND AREA ALONG THE SURGING WARM FRONT. STRONG WIND AND VERY LARGE HAIL WILL REMAIN THE PRIMARY THREAT...HOWEVER ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF THE LBF TERMINAL. FOR THE TAF FORECAST...GENERALLY FOLLOWED THE GUIDANCE OF THE NAM SOLUTION WHICH INITIALLY DEVELOPS STORMS ACROSS THE WEST AS EARLY AS 21Z...WITH FURTHER DEVELOPMENT ALONG THE WARM FRONT NEAR/BY 00Z. THE INITIAL STORMS WILL CONGEAL INTO A EASTWARD PROPAGATING MCS WITH VERY STRONG ERRATIC WIND EXPECTED. OTHER STORMS/MCS LOOK TO PUSH EAST OUT OF EASTERN COLORADO OVERNIGHT...POSSIBLY AFFECTING BOTH THE LBF AND VTN TERMINALS...SO WILL ADD THE MENTION OF ADDITIONAL STORMS TO THE ONGOING TAF FORECAST. SEVERE WIND WITH HAIL AND VERY HEAVY RAINFALL IS POSSIBLE DURING THE 06Z TO 12Z TIMEFRAME WITH THIS SECOND COMPLEX OF STORMS. && .HYDROLOGY... HEAVY RAIN IS POSSIBLE TONIGHT AND THEN AGAIN DURING THE MONDAY/MONDAY NIGHT TIMEFRAME. THE 19.12Z NAM AND GFS SOLUTIONS CONTINUE TO INDICATE A 3 TO 4 INCH RAIN CENTER ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...WITH THE NAM TARGETING THE NORTH PLATTE AND PLATTE RIVER CONFLUENCE NORTHEAST THROUGH SOUTHERN HOLT COUNTY. GFS HAS THE RAIN CENTER FURTHER WEST AND NORTH...GENERALLY WEST OF LAKE MCCONAUGHY NORTH THROUGH WESTERN CHERRY COUNTY. THE NAM REMAINS SLIGHTLY FURTHER SOUTH WITH THE OVERALL PROGRESSION OF THE SYSTEM...WITH THE GFS STACKING THE SYSTEM JUST NORTH OF LINCOLN COUNTY. REGARDLESS...A HEAVY RAIN CENTER WILL PRESENT ITSELF SOMEWHERE OVER NORTH CENTRAL NEBRASKA...WHICH COULD EXACERBATE RIVER FLOODING FURTHER AS HIGH WATER LEVELS CONTINUE DUE TO LATE SEASON SNOW MELT. THE NEED FOR A FLOOD/FLASH FLOOD WATCH WILL BE REEVALUATED LATER TODAY OR TONIGHT. ONE FINAL HYDRO CONCERN...NORTHWEST WINDS WILL INCREASE LATE MONDAY NIGHT INTO TUESDAY...WITH GUST POTENTIAL OF GREATER THAN 25KTS. WITH LAKE MCCONAUGHY AT BANKFULL...LARGE WAVES WILL DEVELOP ALONG THE LONG FETCH OF THE LAKE...WHICH COULD CAUSE ISSUES FOR SMALL BOATS AND TRAFFIC ALONG THE DAM. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ022-023-035-036-056>058-069. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Jun 19, 2:27 PM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SUN JUN 19 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-202030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CDT SUN JUN 19 2011 /227 PM MDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS ISSUED A PUBLIC SEVERE WEATHER OUTLOOK WHICH INCLUDES SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA...WHICH INCLUDES THE INTERSTATE 80 CORRIDOR. A WARM FRONT IS EXPECTED TO LIFT NORTH INTO SOUTHWESTERN NEBRASKA AND UP INTO PANHANDLE PROVIDING FOCUS FOR STORM DEVELOPMENT AFTER 4 PM CDT. STORMS DEVELOPING ALONG THE FRONT MAY BE CAPABLE OF VERY LARGE HAIL...WIND DAMAGE AND ISOLATED TORNADOES. STORM MOTION IS EXPECTED TO BE NORTHEAST AT 15 MPH. TONIGHT...THE WARM FRONT STRENGTHENS ACROSS SOUTHERN NEBRASKA AND STORMS CONTINUE TO DEVELOP ALONG THE FRONT AND MOVE NORTHEAST INTO NORTH CENTRAL NEBRASKA PRODUCING LARGE OR VERY LARGE HAIL. ALSO THE THREAT OF WIND DAMAGE WILL INCREASE AS THE STORMS CONGEAL INTO A CONVECTIVE COMPLEX THAT WILL PUSH EAST ACROSS THE STATE. TOTAL RAINFALL TODAY AND TONIGHT OF UP 1 AND 1/2 INCHES COULD PRODUCE MINOR FLOODING...ESPECIALLY IN URBAN AREAS AND IN AREAS THAT HAVE RECEIVED RECENT HEAVY RAINFALL. LOCAL AMOUNTS HIGHER WITH STRONGEST STORMS COULD PRODUCE FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN AND FLOODING IS POSSIBLE MONDAY AND MONDAY NIGHT. AN UPPER LEVEL DISTURBANCE COULD DEEPEN ACROSS SOUTHWEST NEBRASKA AND TRACK SLOWLY NORTH PRODUCING A 3 TO 5 INCH HEAVY RAIN CENTER ACROSS SOUTHWESTERN NEBRASKA INCLUDING LINCOLN COUNTY. THE NEED FOR A FLOOD OR FLASH FLOOD WATCH WILL BE EVALUATED LATER TODAY OR TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY ALONG AND SOUTH OF INTERSTATE 80 AND POSSIBLY IN THE NEBRASKA PANHANDLE FROM AROUND 3 PM CDT THROUGH 9 PM CDT. ALL SPOTTERS ARE ASKED TO REPORT SEVERE HAIL...WIND AND TORNADOES TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Local storm report, Jun 19, 10:48 PM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM HEAVY RAIN HAYES CENTER 40.51N 101.02W
06/19/2011 M5.20 INCH HAYES NE FIRE DEPT/RESCUE
FIRE DEPARTMENT IN HAYES CENTER REPORTED 5.20 INCHES OF
RAIN SINCE LATE AFTERNOON
&&
VAN PELTLocal storm report, Jun 19, 10:49 PM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM HEAVY RAIN 7 W HAYES CENTER 40.51N 101.15W
06/19/2011 M3.80 INCH HAYES NE PUBLIC
PUBLIC REPORTED 3.80 INCHES OF RAIN SINCE LATE AFTERNOON
&&
VAN PELTLocal storm report, Jun 20, 12:21 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
121 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM TSTM WND GST 3 N WESTERVILLE 41.44N 99.39W
06/20/2011 E65 MPH CUSTER NE PUBLIC
60 TO 65 MPH WINDS...HEAVY RAIN AND NICKEL SIZE HAIL.
SEVERAL 6 INCH DIAMETER TREE LIMBS DOWN ON HIGHWAY 183.
&&
CDCLocal storm report, Jun 20, 12:37 AM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
137 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM HAIL WAUNETA 40.42N 101.37W
06/20/2011 M1.75 INCH CHASE NE LAW ENFORCEMENT
CHASE COUNTY SHERIFF REPORTED GOLF BALL SIZED HAIL AND
VERY HEAVY RAIN IN WAUNETA
&&
VAN PELTSpecial weather statement, Jun 20, 1:28 AM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 AM CDT MON JUN 20 2011 NEZ059-070-071-200815- FRONTIER NE-HAYES NE-LINCOLN NE- 228 AM CDT MON JUN 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...NORTHEASTERN HAYES AND NORTHWESTERN FRONTIER COUNTIES UNTIL 315 AM CDT... AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DICKENS TO 8 MILES SOUTHWEST OF MAYWOOD...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CURTIS... DICKENS... MAYWOOD... WELLFLEET... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA... LAKE MALONEY STATE RECREATION AREA... COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA... JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 83 MILE MARKER 60... HIGHWAY 83 MILE MARKER 70... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Jun 20, 2:12 AM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 AM CDT MON JUN 20 2011 NEZ038-059-200900- CUSTER NE-LINCOLN NE- 312 AM CDT MON JUN 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 400 AM CDT... AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE MALONEY STATE RECREATION AREA TO 6 MILES NORTHWEST OF GOTHENBURG...AND MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... MAXWELL AROUND 325 AM CDT. HIGHWAY 47 MILE MARKER 80 AROUND 340 AM CDT. OCONTO AROUND 350 AM CDT. PRESSEY STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 40 MILE MARKER 20 AND HIGHWAY 40 MILE MARKER 10 AROUND 355 AM CDT. CALLAWAY AROUND 400 AM CDT. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:00 PM MDT | Areal Flood Advisory | LBF | Deuel | 6 hr |
| Jun 19, 6:03 PM MDT | Tornado Warning | LBF | Hayes | 27 min |
| Jun 19, 6:16 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 44 min |
| Jun 19, 6:17 PM MDT | Flash Flood Warning | LBF | Custer, Logan | 7 hr |
| Jun 19, 6:19 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 26 min |
| Jun 19, 6:19 PM MDT | Tornado Warning | LBF | Frontier, Hayes | 41 min |
| Jun 19, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 50 min |
| Jun 19, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 49 min |
| Jun 19, 6:31 PM MDT | Tornado Warning | LBF | Deuel, Keith, Perkins | 29 min |
| Jun 19, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 37 min |
| Jun 19, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 43 min |
| Jun 19, 6:58 PM MDT | Tornado Warning | LBF | Frontier | 32 min |
| Jun 19, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Jun 19, 7:00 PM MDT | Tornado Warning | LBF | Deuel, Keith, Perkins | 30 min |
| Jun 19, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 25 min |
| Jun 19, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 51 min |
| Jun 19, 7:26 PM MDT | Tornado Warning | LBF | Frontier | 34 min |
| Jun 19, 7:27 PM MDT | Flash Flood Warning | LBF | Frontier, Hayes | 6 hr |
| Jun 19, 7:27 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| Jun 19, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 32 min |
| Jun 19, 7:31 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 29 min |
| Jun 19, 7:34 PM MDT | Tornado Warning | LBF | Chase | 41 min |
| Jun 19, 7:36 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 39 min |
| Jun 19, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 51 min |
| Jun 19, 7:49 PM MDT | Flash Flood Warning | LBF | Custer | 6 hr |
| Jun 19, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 60 min |
| Jun 19, 8:07 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 19, 8:10 PM MDT | Tornado Warning | LBF | Chase | 50 min |
| Jun 19, 8:15 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 45 min |
| Jun 19, 8:20 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 40 min |
| Jun 19, 8:26 PM MDT | Tornado Warning | LBF | Frontier, Hayes | 34 min |
| Jun 19, 8:31 PM MDT | Tornado Warning | LBF | Lincoln | 29 min |
| Jun 19, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
| Jun 19, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 34 min |
| Jun 19, 8:52 PM MDT | Flash Flood Warning | LBF | Chase, Hayes | 5 hr |
| Jun 19, 8:55 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 50 min |
| Jun 19, 8:58 PM MDT | Tornado Warning | LBF | Lincoln | 32 min |
| Jun 19, 9:11 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
| Jun 19, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 24 min |
| Jun 19, 9:16 PM MDT | Flash Flood Warning | LBF | Custer | 4 hr |
| Jun 19, 9:26 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jun 19, 9:39 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 51 min |
| Jun 19, 9:58 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 47 min |
| Jun 19, 10:11 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jun 19, 10:24 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jun 19, 10:26 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
| Jun 19, 10:42 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 48 min |
| Jun 19, 11:13 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 19, 11:15 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 45 min |
| Jun 19, 11:23 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 37 min |
| Jun 19, 11:48 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 42 min |
| Jun 19, 11:57 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 24 min |
| Jun 20, 12:26 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jun 20, 12:27 AM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 48 min |
| Jun 20, 1:37 AM MDT | Areal Flood Advisory | LBF | Chase, Frontier, Hayes | 6 hr |
| Jun 20, 1:47 AM MDT | Areal Flood Advisory | LBF | Custer, Lincoln, Logan | 6 hr |
| Jun 20, 7:34 AM MDT | Areal Flood Advisory | LBF | Custer, Lincoln, Logan | 8 hr |
| Jun 20, 7:40 AM MDT | Areal Flood Advisory | LBF | Chase, Frontier, Hayes | 8 hr |
| Jun 20, 1:43 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 47 min |
| Jun 20, 2:12 PM MDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 6 hr |
| Jun 20, 2:46 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 44 min |
| Jun 20, 3:01 PM MDT | Areal Flood Advisory | LBF | Keith, Lincoln | 6 hr |
| Jun 20, 3:07 PM MDT | Flash Flood Warning | LBF | Keith, Lincoln | 4 hr |
| Jun 20, 3:12 PM MDT | Areal Flood Advisory | LBF | Chase, Hayes | 6 hr |
| Jun 20, 3:36 PM MDT | Areal Flood Advisory | LBF | Lincoln | 102 min |
| Jun 20, 4:00 PM MDT | Areal Flood Advisory | LBF | Chase, Hayes, Lincoln, Perkins | 6 hr |
| Jun 20, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 21 min |
Nearby
Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.